OK so I have a question that I didn't really get a good answer for today when I went for a check up with my primary physician. First a little background. I take: thyroid meds (low thyroid), Lipitor, blood pressure meds, heartburn/digestion med, mtx, Humira, folic acid, vitamin C and D and calcium. Man what a list when I look at it and to think that until the last 18 months other than a vitamin and calcium I took none of this.
But the strange thing is that for the past 3 to 4 months my calf muscles are extremely weak and hurt. I know this is not a symptom of PsA but I think it may be a combination of this ridiculous list of meds I now take. My primary was not terribly concerned but I know that muscle pain can be caused by some of these drugs.
Do you think this is something I should worry about or as he says let it go a few months and see what happens? Obviously I can't come off of any of these drugs but may need to change some of them.
I didn't have this problem before mtx and humira (they were my last 2 drugs but I have been on mtx for almost a year and Humira for 6 months. Anybody had a similar experience and maybe know where to start?
Thanks for any ideas and suggestions!
How long ago did you start the Lipitor? Statins can cause muscle fatigue and soreness, and that side effect is fairly common.
The symptoms you mentioned are not side effects of either Humira or methotrexate, and studies have shown that they are actually better when taken together. I have not seem anything stating any adverse interactions between these two drugs.
If its really bothering you, you could Ask your doctor if you can withdraw the Lipitor temporarily to see if the symptoms go away. He can instruct you on how long to refrain from taking it, and when (or if) to resume it.
I could be many things including PsA. However, I wonder it could possibly be a combined side effect of MTX + Humira. More than likely need some blood test done to determine the issue. I would contact your rhumey if doesn’t improve.
Hi MAT, I take lipitor, blood pressure med, and synthroid and Remicade and don't have any calf issues. Previously I was taking Humira for 3 months with no symptoms also. I don't take MTX. But.... everyone is different. I hope you figure out the cause.
I concur with Grumpy. Your pharmacist should be able to provide with a report. Most have software to assist. What blood pressure med? They are sometimes culprits as well..
You've had great advice on the blood pressure meds. I'm going to mention something on the PsA side. Last year I developed enthesitis for the first time after decades of this disease. It started in my calf (one sided, odd, as everything else about my disease is symmetrical). My calf became tight and painful, and then the other one started (then multiplied all over my body, as is my luck :). My doc traced it to the tendons, and one my disease got a little more under control, it helped.
Wow. You’ve gotten some interesting responses MAT. I prefer the KISS method of medicine (Keep It Simple Stupid). Not everything is attributable to PsA or autoimmune issues. Somehow, we become wired to blame all odd ailments on that. I get it and its easy to do that. If you are having a different symptom, the first place to look is at what is new. You already did this and it led to the meds you are taking. Then look at what the MOST COMMON SIDE EFFECTS of those drugs. I believe this is where your doc should be looking. Bring it to his attention the next time you see him, but I think that you shouldn’t wait to do that. Make another appointment and bring up the connection of your symptoms to statins and blood pressure meds. Make him hear you. I know you can do it.
FYI if my post sounds harsher than usual I’m sorry. I’m in a lot of pain today.
DO's have been main line medical practitioners in the USA for many years. The complete the same residency and fellowships as md's in the same facilities, use the same meds and methods. In their initial training they recieve training in spinal manipulation. I would imagine a few have fallen off the deep end into alternative medicine as have a few MD's.
Thank you guys for all of your suggestions and your support. It is so helpful to have a group to discuss things with. I know so many of you are nurses or have some type of medical background that I knew you could provide your insight. Two other symptoms I didn't mention last night that I sort of put out of my mind is I am losing my hair and I'm gaining weight. I have not changed my diet in any way other than to eliminate gluten (my rhumey thinks diet is triggering some of my inflammation, so we ruled out night shades, we ruled out dairy and now we are working on gluten). We will see how that goes. But for the most part I have always eaten healthy, lots of fruits and veggies, fish and chicken and grains and I try and exercise a couple of times a week. I leave an amazing amount of hair in the shower every day and I have always been kind of average when you go to my height vs weight. I'm 5'7" and have always weighed around 130 but now I have creeped up to 138 in the past month which I know is not bad (but come on 8 pounds in a month) but I'm thinking with the other symptoms there is something going on in my body and it needs to stop! I am going to call Monday and insist that my primary does a blood panel on me and with your suggestions I hope we will get it figured out.
GCat, thanks for your info. I was so hoping that you were feeling better by now. You will be in my prayers again tonight for some relief.
I will repeat part of an earlier post
There are actually some rules about alternative discussion here. We have been ignoring them a bit too much. I understand that will be changing. People are welcome to say, "I had ___ and I tried ____," or "Ask your doctor about ___," but you can not to say in response to a question or post "Try ____."You do not have the medical records of the people you may be advising, and it is irresponsible to ask people to try remedies (alternative or real) when you don't know or understand their full health history.
We have provided an area for that discussion in the groups area.
Because we do not have access to each others records, we also have no clue the have tried or not tried. It is equally irresponsible to suggest some course of treatment is less than appropriate. We all are at a different point in our walk. Yoir good intententions can easily be misunderstood.. There is no substitute for evidence based medical care and treatment.
Thank you for explaining the rules of this site. I do apologize for over stepping my boundaries. I was mistaken when I thought this was a free forum to discuss our experiences and ideas to help one another. Ultimately it is the indiviual's right and responbility to make choices based on as much information as possible for themselves. If I had listened to my Drs, I would have had a hysterectomy, gall bladder and two wisdom teeth removed. Luckily I made my own choices by research, getting second opinons and talking to others who had already passed through that road. I greatly thank them for their suggestions. Let us not forget that doctors are employees of their patients and this is only a blog.
I’m glad you have had your experiences with alternative therapies, and that they have helped you. However, there is a place to discuss this under the groups tab. See the “Natural Healing” group. You are welcome to discuss it there. Please go to the rules tab and review them as well. It seems that you misunderstand the purpose of this page. The people gathered here use this community to seek evidence based treatments. If they wanted alternative therapies, they would be on the “Natural Healing” group instead.
You can respect this, or you can move along.
I did not realize that the title Discussion referred to only evidence based treatments. I would recommend it be labeled such so that "Natural Healing" groupies do not wander in.
Life is short, let us make it as whole and vibrant as we can.
It’s actually under the rules. There are also several discussions as well to refer to. We encourage every new member to read them.